January 26, 2021 at 11:52 pm #53975Charles RosenParticipant
Medicare paid for all of my Luspatercept injections.February 2, 2021 at 4:17 pm #53992bobby pellegriniParticipant
I have couple questions: (1) what steroid did your doctor use; (2) are you still taking it; and (3) how have your counts done since beginning taking the steroid. Your responses would be greatly appreciated. The best to you!February 2, 2021 at 4:31 pm #53993mike abramsParticipant
Aloha Bobby , the day before my shot of Luspatercept I take 2 Dexamethasone 4mg , then the morning of the shot I take 2 more . Still doing the shots every 3 weeks and I can advise that I have not needed a transfusion in over 3 months !! Before the Luspatercept , I was going for transfusions at least every other week, sometimes once a week , hated it Bobby….regarding my RBC count , just had it done today and it was 9.2 , 3 weeks ago it was 9.3 , before that 8.6 and so on…..I will be going for another shot Thursday as it is just about 3 weeks now.
That’s my story (so far) , going once every 3 weeks for 1 shot of the Luspatercept , beats the crap out of transfusions !!February 2, 2021 at 5:01 pm #53994bobby pellegriniParticipant
Thanks Mike for prompt response. Congratulations on NOT needing a transfusion for past 3 months!! Looking up Dexamethasone, see it is a corticosteroid that prevents the release of substances in the body that cause inflammation. So this helps to enhance or trigger a Luspatercept positive result. Does you Dr. definitely believe that the steroid is the key for Luspatercept working? I would think that the Dr. you changed to had had success using the steroid. Wished there was a writeup about this somewhere for can show my Dr. Was this new Dr. at your Center of Excellence or a different CoE?
Your info is so useful for me!February 2, 2021 at 5:20 pm #53995mike abramsParticipant
Bobby I don’t believe the Dex does anything to help the Luspatercept , I think / believe it is given to avoid any side effects from the drug ……day after my first shot of Lusp , my face had swollen up and I was nauseous / puking , thats without the Dex ….. since using the Dex the day before and day of my shot of Lusp , no more problems !
Good luck Pal !February 28, 2021 at 9:11 am #54065Laurence HermanParticipant
Ive had MDs for 9 years have had 4 tranfusions 2020
My Dr.decided to start Lustpatercept this year and i have had 3 shot (1 every 3 weeks)
my Hb was down to 8,3 and went to 10,1 after the first shot then it went to 10,6
had my 3 shot just a week ago and hoping for more positive results.
My lowest Hb was 6,5 before tranfustions.March 2, 2021 at 6:28 pm #54150BobParticipant
This is such great news! Does your form of MDS include sideroblasts?July 6, 2021 at 2:16 pm #54714Laurence HermanParticipant
My MDS is with Ringsideoblasts under 5%
Ive now had approx 10 shots and my HB was at 11,0 and is now at 10,8
My doc. increased the dosage to 100mg every 3 weeks but touch wood it seems to still be working
i have not had any other treatments since Jan.2021.
the only problem are the side effects which range from Bone pains,Headaches, upset stomach,
and various others aches and pains
but up till now im happy with the results of Luspatercept and must accept the side effectsJuly 17, 2021 at 1:46 pm #54749John BradleyParticipant
I am a 78 male with liver cancer, diabetes, hemochromatosis, and MDS. Does it get any better? I just started Luspatercept and am hopeful to bring up my 7Hgm and 1.9 rbc. I have never had a transfusion and am hoping to avoid them. I will keep the Forum appraised about my experiences. Here’s hoping!August 7, 2021 at 12:55 pm #54812Peggy GrubbsParticipant
I’ve had one dose of Luspatercept and have had so many side effects I think it will be my only one. I get short of breath from doing anything and the fatigue is severe. In addition my blood pressure is low and I get dizzy easily. This is no way to live. I see my dr in two days and will discuss other options.August 7, 2021 at 2:41 pm #54813Len TillemParticipant
I suffered through 10 or 11 doses of Luspatercept.
It did not increase my HGB. It also made me feel really shitty.
Decidabine and aranesp did not help my MDS.
I am transfusion dependent, pretty much once a week.
My oncologists, I have 2, one a big specialist in MDS at UCSF, both tell me you can get many transfusions and live a long time.
I’ve had 125+.
I am also able to get a transfusion without have my HGB drop into the 7s.
Yes, I get fatigued and have infrequent bad days but it still beats the alternative.
LenAugust 7, 2021 at 4:30 pm #54814janis hamadaParticipant
I quit taking Luspatercept after 20+ injections did not help raise hemoglobin. (it works better for those with ringed sideroblasts, apparently). I only had side effects after the first dose (lightheadness) After that, none, even with the highest dose, and I am a very small person.
My oncologist prescribed Revlimid. Research shows that it is “supposed” to help those with MDS with 5q deletion become transfusion-independent.
It costs between $20-50K per month, but the manufacturer, Bristol Myers Squibb (BMS) has an assistance program where patients can get it for no cost. It is a “black box” drug with many possible side effects. Haven’t taken it yet.
Has anyone had experience with Revlimid?
Please let us know.
Sending good wishes to all, janisAugust 17, 2021 at 5:46 pm #54841Peggy GrubbsParticipant
Thanks Len for the honest assessment of taking Luspatercept. I’m going to try one more round and then if I still feel crappy after the shot that will be it. I can now go 3-4 weeks without a transfusion and will limp along that way for a while. I don’t think taking a med that makes me feel awful is the way to go.August 17, 2021 at 6:21 pm #54842Kenan WhiteParticipant
Peggy – what is your diagnosis? Wondering if you are MDS-RARS?August 26, 2021 at 5:30 pm #54868John BradleyParticipant
Wanted to update my situation with Luspatercept. I will soon have my 3rd shot and after my first two shots I can report very POSITIVE results. Rbc count and hgh up to a level I haven’t seen in a year. NO side effects so far! I know this is preliminary but for me every uptick is life saving. I still have not needed transfusions which I do not want to start on this regimen! I am the 76 old person with hemochromatosis and diabetes and liver cancer. Do not be afraid of this drug. I am well aware that the success rate is only about 45% but what do you have to lose? Also my hematocrit is up a staggering 25%! I will continue to report to Forum members on my results.
Register for an account, or login to post to our message boards. Click here.
- You must be logged in to reply to this topic.